Alert archive / New York / Wind Advisories in 2016
Wind Advisory 7, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Oct 22, 2016, 4:16 AM EDT for Delaware County, Otsego County, Sullivan County, New York. It took effect at Oct 22, 2016, 4:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2016, 4:16 AM EDT (08:16 UTC)
- In effect from
- Oct 22, 2016, 4:00 PM EDT
- Expired
- Oct 23, 2016, 6:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Otsego County, NY, Sullivan County, NY
The radar
The Albany radar (KENX), 84 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532 WWUS71 KBGM 220816 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 416 AM EDT SAT OCT 22 2016 NYZ046-057-062-230830- /O.NEW.KBGM.WI.Y.0007.161022T2000Z-161023T2200Z/ OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO 416 AM EDT SAT OCT 22 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT SUNDAY. * LOCATIONS...OTSEGO, DELAWARE, AND SULLIVAN COUNTIES. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH, ESPECIALLY AT HIGHER ELEVATIONS. * TIMING...LATE THIS AFTERNOON TO EARLY SUNDAY EVENING. * IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO FALL. UNSECURED ITEMS MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL, ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
5 follow-up statements
098 WWUS71 KBGM 221508 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1108 AM EDT SAT OCT 22 2016 NYZ046-057-062-231515- /O.CON.KBGM.WI.Y.0007.161022T2000Z-161023T2200Z/ OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO 1108 AM EDT SAT OCT 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT SUNDAY... * LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW YORK. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE THIS AFTERNOON TO EARLY SUNDAY EVENING. * IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO FALL. UNSECURED ITEMS MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ DJN
034 WWUS71 KBGM 221832 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 232 PM EDT SAT OCT 22 2016 NYZ046-057-062-231845- /O.CON.KBGM.WI.Y.0007.161022T2000Z-161023T2200Z/ OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO 232 PM EDT SAT OCT 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SUNDAY... * LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW YORK. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING TO EARLY SUNDAY EVENING. * IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO FALL. UNSECURED ITEMS MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ DJN
742 WWUS71 KBGM 230746 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 346 AM EDT SUN OCT 23 2016 NYZ046-057-062-232200- /O.CON.KBGM.WI.Y.0007.000000T0000Z-161023T2200Z/ OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO 346 AM EDT SUN OCT 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW YORK. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO FALL. UNSECURED ITEMS MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$
517 WWUS71 KBGM 231532 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1132 AM EDT SUN OCT 23 2016 NYZ046-057-062-232200- /O.CON.KBGM.WI.Y.0007.000000T0000Z-161023T2200Z/ OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO 1132 AM EDT SUN OCT 23 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATIONS...OTSEGO...DELAWARE...AND SULLIVAN COUNTIES IN NEW YORK. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...STRONG GUSTY WINDS MAY CAUSE TREES AND WIRES TO FALL. UNSECURED ITEMS MAY GET BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. && $$ MSE
577 WWUS71 KBGM 232158 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 558 PM EDT SUN OCT 23 2016 NYZ046-057-062-232300- /O.EXP.KBGM.WI.Y.0007.000000T0000Z-161023T2200Z/ OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...ONEONTA...DELHI...WALTON...MONTICELLO 558 PM EDT SUN OCT 23 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... WINDY CONDITIONS FROM EARLIER TODAY HAVE ALREADY BEGUN TO DIMINISH AND WILL CONTINUE TO DO SO OVERNIGHT, THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ HEDEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 22, 1:56 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Oct 22, 1:56 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 156 AM EDT Sat Oct 22 2016 .SYNOPSIS... Rain continues to affect the forecast area through much of today as a slow moving low pressure system moves through. The system will finally depart tonight. This weekend will be cool and gusty. && .NEAR TERM /THROUGH TODAY/... Low pressure currently over eastern PA with strong upper trough progressing into eastern CONUS. North of the low, front currently over NE PA extending into our eastern NY zones. At this time, band of deformation zone rain located over western NY with a line of showers, locally heavy, moving east across NE PA extending into central southern tier. Fortunately, this is pushing east of the areas in Bradford County that received the flooding so we are going to let the flash flood watch expire at 4 pm. However still do have some concerns of local urban and small stream issues over NE PA into the southern tier with the line of showers discussed above. Meanwhile, eastern zones through the Poconos and Catskills continue to remain dry and quite warm on the eastern side of the front but this will change through this evening... Heading into this evening, surface low re-organizes over New England as deep upper trough swings east and begins to close off aloft. Gusty N/NW winds and deformation zone rain sets up over the forecast area on the western side of this system with precip finally making it into eastern zones. The good news is that precip rates will not be as intense since it won't be convective and thus max amounts will be limited to a quarter to half inch in six hours. Additional flash flooding not expected however there could still continue be some urban and small stream issues for low lying areas as well issues to to leaf clogged drains...this will be especially for areas that have already seen very heavy amounts. The other main story will be increasingly strong/gusty NW winds and falling temperatures on the back side of this deepening system. By morning, lows will be mostly in the upper 30s to low 40s. Forecast models continue to trend slower with the departure of this system since low will be closing off aloft. As a result, Saturday generally looking to be a cold, wet, raw day. Rain and showers, generally light to occasionally moderate will affect most of the area through much of the day with some improvement by afternoon over western/southern areas across the western southern tier into NE PA. Also, winds will be strong and gusty...in fact not too far from advisory criteria. Generally expect NW winds 15-25 gusting 30 up to 40 mph. Temps won't budge too much and remain in the 40s. In fact, by late day some snow may mix in over the higher terrain of the Catskills. Expect additional rain amounts for tonight through Saturday to generally be a half inch to an inch with a few higher amounts up to an inch and a quarter possible over the Catskills north the southern Tug Hill. && .SHORT TERM /TONIGHT THROUGH MONDAY/... 350 pm update...We'll still be dealing with the slow moving upper low Sat. night into Sun., as it lifts into New England. Wrap- around moisture and deformation zone lift will produce a more persistent area of light precipitation across our eastern zones Sat. night. Since boundary layer temperatures will drop into the low-mid 30s this area, we're still expecting wet snow to mix in, and some of the higher terrain in the Catskills could see small accumulations. Elsewhere, light rain/snow showers will be much more spotty in nature, and confined mostly to areas of Central NY downwind from Lake Ontario. Sun., other than some lingering rain/snow showers in NY early on, we should trend drier, as the upper low lifts further away, and heights rise aloft. A fast moving short-wave in the northern stream is still progged to sweep through the area late Sun. night into Mon., with a few light rain/snow showers. Since this system looks moisture starved overall, we kept POP's in the slight chance-chance categories. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Mon. night-Tue., we should reside in a chilly, cyclonic northwest flow pattern, which will likely mean a fair amount of clouds, and again some light rain/snow showers. Wed. still looks dry from this vantage point, with short-wave ridging aloft, and a surface high sliding across the region. By Thu., as the next front approaches from the west, we've introduced a chance for showers. By then, warm air advection should bring slightly milder temperatures (highs into the 50s most areas). && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... 130 am update... Wet weather with restrictions will continue this morning then slowly improve this afternoon and tonight from the southwest. IFR at ITH/BGM and fuel alternate MVFR rest of sites. In NY sites will all fall to IFR by 12z then return to MVFR late morning. ITH/BGM may approach flight minimums in low cigs and vsbys with rain. AVP will be fuel alternate MVFR this morning then rise to upper end MVFR this afternoon and VFR by evening. ELM is similar. Other sites remain lower longer with rain ending ITH/BGM late today and an improvement to high end MVFR this evening. SYR and RME IFR most of today then improvement at SYR to MVFR. RME may remain IFR with continued cold windy rain. N/NW winds will remain 10 kts with some gusts to start with. Increase to sustained 15 to 20 kts with gusts up to 30 kts this afternoon into tonight. Wind direction shifts to nw then w. OUTLOOK... Saturday night - Sunday...Improving to mainly VFR. Sunday night - Monday...Restrictions possible as weak system moves through. Tuesday - Wednesday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...PCF NEAR TERM...PCF SHORT TERM...MLJ/MSE LONG TERM...MLJ/MSE AVIATION...TAC
Hazardous weather outlook, Oct 22, 4:14 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 414 AM EDT SAT OCT 22 2016 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038>040-043-044- 047-048-072-230815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 414 AM EDT SAT OCT 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-230815- OTSEGO-DELAWARE-SULLIVAN- 414 AM EDT SAT OCT 22 2016 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.